Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 395, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 1, 2008, 3:29 PM CDT for Noxubee County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2008, 3:29 PM CDT (20:29 UTC)
- Expired
- Jun 1, 2008, 4:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 90 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:04 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1962 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 10:52 AM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 1, 10:52 AM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1052 AM CDT SUN JUN 1 2008 .UPDATE...WILL DO A QUICK UPDATE TO ADJUST TEMPS AND SKY COVER. CLOUDS HAVE NOT REALLY CLEARED ACROSS THE CWA AND THE BLOW OFF FROM FROM THE STORMS TO THE NORTH CONTINUE TO MOVE INTO THE REGION. REMOVED THE MORNING WORDING AND MADE THE CWA PARTLY CLOUDY. LOWERED TEMPS A DEGREE OR TWO AT MOST LOCATIONS. KEPT THE SOUTHEAST IN THE MID 90S. EXPECTING CLOUDS TO KEEP THE ENTIRE CWA FROM REACHING THE MID 90S. LOOKS LIKE A FEW SHOWERS WILL DEVELOP ALONG A WEAK TROUGH AXIS IN THE EAST INTO THE AFTERNOON. THE STORMS ALONG THE BOUNDARY WERE STILL OFF TO THE NORTH. A LARGE COMPLEX WAS MOVING INTO NORTHWEST AR...WILL WATCH THE TIMING FOR ACTIVITY OVER THE NORTHWEST ZONES. FOR NOW THE FORECAST WAS GOOD. && .AVIATION...CEILINGS WERE VARIABLE AROUND THE AREA...SO SCT- BKN CLOUDS FROM 1500-3000FT WILL CONTINUE. CLOUDS MOVING IN FROM THE NORTH WERE AROUND 5KFT...SO LOOKING FOR THE LOWER CLOUDS TO BURN OFF OVER THE HOUR OR TWO. THERE WERE A FEW SHOWERS OVER EAST MISSISSIPPI...BUT THOSE SHOULD STAY NORTH OF MEI...MAY BE CLOSE AT NMM THE AREA OF STORMS ASSOCIATED WITH THE FRONT REMAIN WELL TO THE NORTH...SO WILL LIKELY PUSH THE RAIN BACK AT ALL SITES. FOR NOW WILL MAINTAIN VFR CONDITIONS THROUGH EARLY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 92 71 94 73 / 13 13 10 7 MERIDIAN 92 70 92 71 / 17 22 24 10 VICKSBURG 93 71 95 73 / 9 9 5 6 HATTIESBURG 95 72 94 73 / 12 11 16 7 NATCHEZ 92 72 92 73 / 6 3 2 5 GREENVILLE 91 71 93 73 / 26 23 9 6 GREENWOOD 91 70 92 72 / 32 40 14 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7
Hazardous weather outlook, Jun 1, 4:54 AM CDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 454 AM CDT SUN JUN 1 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 454 AM CDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE STORMS WILL BE POSSIBLE FROM MIDDAY THROUGH TONIGHT MAINLY FOR SOUTHEAST ARKANSAS INTO NORTH AND EASTERN MISSISSIPPI... GENERALLY NORTH OF A BASTROP LOUISIANA TO MACON MISSISSIPPI LINE. THE PRIMARY RISKS FROM THESE STORMS WILL BE DAMAGING WIND GUSTS...LARGE HAIL...AND FREQUENT LIGHTNING STRIKES. A VERY SMALL RISK FOR TORNADOES WILL EXIST FROM LATE AFTERNOON THROUGH MIDNIGHT GENERALLY NORTH OF THE HIGHWAY 82 CORRIDOR. AN UPPER LEVEL DISTURBANCE AND SURFACE FRONT WILL MOVE BY JUST TO OUR NORTH COMBINING WITH DAYTIME HEATING AND PLENTY OF MOISTURE TO TRIGGER THE STORMS. INTERACTING OUTFLOW BOUNDARIES WILL CONTINUE PRODUCING STORMS THIS EVENING AND TONIGHT AS THE STORMS PROGRESS TOWARD THE SOUTHEAST. ACTIVITY SHOULD DIMINISH AFTER MIDNIGHT ONCE THE UPPER LEVEL DISTURBANCE PASSES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR A FEW HOURS THIS AFTERNOON AND TONIGHT...OTHERWISE IS NOT EXPECTED MONDAY THROUGH SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 26 min |
| Jun 1, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 61 min |
| Jun 1, 6:02 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 58 min |
| Jun 1, 6:15 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 60 min |
| Jun 1, 6:24 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 36 min |
| Jun 1, 6:50 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 55 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.